Jump to content



Photo

I'm Scared For My Boyfriend


  • Please log in to reply
7 replies to this topic

#1 Cooper2210

Cooper2210

    Newbie

  • Members
  • Pip
  • 1 posts

Posted 26 November 2011 - 08:07 PM

My boyfriend decided to quit taking cymbalta on his own. Not even telling his doctor. When he used to accidently miss a dose he'd talk about the physical side effects everyone is describing. I believe he's having a mental breakdown. He won't leave his house, he unplugged all cables and wires and has weird writing on pieces of paper. I don't know what to do. I've tried getting in contact with his family with no response... I'm desperate, I don't know what to do. Are there psychological responses like this to withdrawal? He is not aggressive with me at all but I'm being conscious. Please help

#2 autimom4ever

autimom4ever

    Good Friend

  • Members
  • PipPipPipPip
  • 109 posts

Posted 28 November 2011 - 08:44 PM

My boyfriend decided to quit taking cymbalta on his own. Not even telling his doctor. When he used to accidently miss a dose he'd talk about the physical side effects everyone is describing. I believe he's having a mental breakdown. He won't leave his house, he unplugged all cables and wires and has weird writing on pieces of paper. I don't know what to do. I've tried getting in contact with his family with no response... I'm desperate, I don't know what to do. Are there psychological responses like this to withdrawal? He is not aggressive with me at all but I'm being conscious. Please help


DRAMAMINE!!!

Get the one that says Dimenhydrinate

Only take it as directed on package insert

#3 Pixi

Pixi

    Advanced Member

  • Members
  • PipPipPip
  • 32 posts
  • LocationAustralia
  • why_joining:
    Cymbalta Survivor.
    Trying to cope with the aftermath.

Posted 29 November 2011 - 04:06 PM

Yep. Quitting just like that can cause pretty severe psych problems in some of us. The worst being the sudden, almost irresistable urge to suicide violently. Eli Lilly know it causes this, so why risk giving it to the vulnerable in the first place? You cannot think nor feel. During my withdrawal of 7 months I shut myself away even more as Cymbalta had turned me into a total hermit for over 2 years anyway. I unplugged phones etc and because I had gone a few grains too fast with my weaning, I got in my car & headed for the nearest big tree at high speed on a lonely stretch of country road. I swerved at the very last moment and stopped when I realised I had my dog in the car with me (who I love and would never want to leave, let alone kill or maim along with me). Thank God she was there. It was extremely frightening to be overcome by that urge and it was so strong. Things like just walking somewhere and u get the urge to just throw yourself off a building or into traffic, no questions asked. It's horrific. The urge is definitely very violent, not a planned peaceful way to end the frustration & misery of being trapped inside this drug which often deepens depression rather than helps it. He must wean slowly & stick with it. It's the only way. Contact his local Mental Health care team - don't handle this alone if his family are not responding. I didn't write weird notes, but I did write reams of crap for hours on the laptop & then hit delete. It was like a therapy in some way but exhausting. I also had bouts of DID/MPD from Cymbalta & lost any sense of identity. I'd be up & down moment to moment with rapid cycling. I was alone thru all this with zero support. He's a lucky guy to have ur care. Look after yourself too - it'd take its toll... :)

#4 Foggytop

Foggytop

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 06 December 2011 - 03:27 PM

How is it going? Trying to function or forcing functional activity, etc. is totally necessary. Stewing in his own juices is not the way forward but is really dangerous. He needs a task, a goal, anything. Walk 5 miles today, clean the house, anything but a decision based activity. Work out, write it down on large sheets of paper, go to a movie or a live event somewhere, get OUT! Volunteer at a shelter, feed the homeless, meet the homeless. Do some good even if its hazy and then write about it so you can remember what you've done and celebrate accomplishing it when the fog lifts.....

If it all does not work, and you are REALLY scared. Call 911 and do not beat yourself up about it or get talked out of it.

#5 Foggytop

Foggytop

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 06 December 2011 - 03:29 PM

Woops, I forgot (because I am withdrawing now) I actually get some mild relief from popping a couple of advil. It takes the edge off, just like body aches and sore muscle relief.

#6 brokenheart

brokenheart

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 06 April 2013 - 08:54 PM

Please get help from a GOOD doc. My sons p-doc had him go from 60 mg to 30 mg for 7 days.  Killed in bizare car accident a week later.


#7 lady2882Nancy

lady2882Nancy

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 1,270 posts
  • LocationSaskatchewan, Canada
  • why_joining:
    I need help and I know I will feel better if I can offer help to others

Posted 06 April 2013 - 10:25 PM

My heart goes out to you brokenheart. I lost my daughter 3 years ago and that pain is the hardest to take.

A quote that always comes to mind when I hear of such a heartbreaking loss --- 

 

When you lose a spouse they call you a widow or widower

When you lose your parents, they call you an orphan

But when you lose a child there is no name for the pain that cannot be described.

 

My heart aches for yours

Nancy


#8 Daybyday

Daybyday

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 26 May 2014 - 10:30 PM

I'm sorry to hear that. I reacted much the same way during my withdraw -- going on one month now. But I was aware of the side effects your boyfriend might not be. If he didn't take himself off the medicine for health reasons such as having unbearable side effects then he might be better going back on the medicine. Or switching to something else. The best thing for him to do is to get in contact with his doctor.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users